MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempts to obtain patient information have been unsuccessful.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
It was reported, inside the body, after normalization, prior to measurement, the pd drifted from pa more than 5 mmhg.The wire was normalized several times but pd drifted again.The wire/connector cable were reconnected but the problem was not solved.Additional information provided the device had been inspected prior to the procedure with no visible defects observed.No resistance was encountered.It was reported by the user that the device was removed from the patient and appeared to be in one piece and intact.The procedure was not completed with the subject device.A second of the same make and model of the manufactures devices was used to successfully complete the procedure.The device was returned to the manufacturer for analysis.Visual and microscopic inspection were performed on the returned device.The sensor was broken and the distal portion of the sensor was missing.Using a known good connector from the lab, the wire was not recognized during zero testing.Drift testing was not conducted as the matching connector was not returned and the wire was not recognized.The probable cause of the reported drift failure could not be determined due to the observed broken sensor.It should be noted that a broken sensor with distal portion missing would result in an "attach wire to connector" message.The reported complaint of drift during the procedure is not consistent with a broken sensor.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.Vessel: right coronary artery access location: radial.This event is being reported as there is a potential for harm if the event were to recur.A piece of the sensor is missing and it cannot conclusively be determined when or where the separation occurred.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova, CA 95670
MDR Report Key7630698
Report Number2939520-2018-00056
Device Sequence Number13882882
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50129187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1